Alert archive / Michigan / Beach Hazards Statements in 2024
Beach Hazards Statement 20, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Aug 17, 2024, 2:01 PM EDT for Mason County, Muskegon County, Oceana County, Michigan. It took effect at Aug 18, 2024, 8:00 AM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2024, 2:01 PM EDT (18:01 UTC)
- In effect from
- Aug 18, 2024, 8:00 AM EDT
- Expired
- Aug 19, 2024, 10:09 PM EDT
- In force
- 38 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Muskegon County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 102 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659 WHUS43 KGRR 171801 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 201 PM EDT Sat Aug 17 2024 MIZ037-043-050-180615- /O.NEW.KGRR.BH.S.0020.240818T1200Z-240819T0400Z/ Mason-Oceana-Muskegon- 201 PM EDT Sat Aug 17 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ056-064-071-180615- /O.EXT.KGRR.BH.S.0019.000000T0000Z-240819T0400Z/ Ottawa-Allegan-Van Buren- 201 PM EDT Sat Aug 17 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through Sunday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Winds and waves may decrease for a period of time Saturday night, but dangerous conditions are expected to develop again early Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
8 follow-up statements
319 WHUS43 KGRR 180141 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 941 PM EDT Sat Aug 17 2024 MIZ056-064-071-180945- /O.CON.KGRR.BH.S.0019.000000T0000Z-240819T0400Z/ Ottawa-Allegan-Van Buren- 941 PM EDT Sat Aug 17 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through Sunday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Even though there will be a lull in winds and waves for a while tonight, hazardous conditions are expected to develop again early Sunday morning. The north side of north piers will be particularly dangerous on Sunday. This includes Holland State Park and North Beach at South Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-050-180945- /O.CON.KGRR.BH.S.0020.240818T1200Z-240819T0400Z/ Mason-Oceana-Muskegon- 941 PM EDT Sat Aug 17 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...From 8 AM EDT Sunday through Sunday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The north side of north piers will be particularly dangerous on Sunday. This includes Stearns Park in Ludington, Mears State Park in Pentwater, and Muskegon State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
514 WHUS43 KGRR 180722 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 322 AM EDT Sun Aug 18 2024 MIZ056-064-071-181530- /O.EXT.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/ Ottawa-Allegan-Van Buren- 322 AM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through late Monday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-050-181530- /O.EXT.KGRR.BH.S.0020.240818T1200Z-240820T0800Z/ Mason-Oceana-Muskegon- 322 AM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE MONDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...From 8 AM EDT this morning through late Monday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
637 WHUS43 KGRR 181548 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1148 AM EDT Sun Aug 18 2024 MIZ056-064-071-190600- /O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/ Ottawa-Allegan-Van Buren- 1148 AM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through late Monday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-050-190600- /O.CON.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/ Mason-Oceana-Muskegon- 1148 AM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...From 8 AM EDT this morning through late Monday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
014 WHUS43 KGRR 190253 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1053 PM EDT Sun Aug 18 2024 MIZ056-064-071-191100- /O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/ Ottawa-Allegan-Van Buren- 1053 PM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through late Monday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Holland State Park and North Beach at South Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-050-191100- /O.CON.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/ Mason-Oceana-Muskegon- 1053 PM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...Through late Monday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Stearns Park in Ludington, Mears State Park in Pentwater, and Muskegon State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
226 WHUS43 KGRR 190722 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 322 AM EDT Mon Aug 19 2024 MIZ056-064-071-191530- /O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/ Ottawa-Allegan-Van Buren- 322 AM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Holland State Park and North Beach at South Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-050-191530- /O.CON.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/ Mason-Oceana-Muskegon- 322 AM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Stearns Park in Ludington, Mears State Park in Pentwater, and Muskegon State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
242 WHUS43 KGRR 191429 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1029 AM EDT Mon Aug 19 2024 MIZ056-064-071-192230- /O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/ Ottawa-Allegan-Van Buren- 1029 AM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Holland State Park and North Beach at South Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-050-192230- /O.CON.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/ Mason-Oceana-Muskegon- 1029 AM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Stearns Park in Ludington, Mears State Park in Pentwater, and Muskegon State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
989 WHUS43 KGRR 191941 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 341 PM EDT Mon Aug 19 2024 MIZ056-064-071-200345- /O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/ Ottawa-Allegan-Van Buren- 341 PM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Holland State Park and North Beach at South Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-050-200345- /O.CON.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/ Mason-Oceana-Muskegon- 341 PM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...North sides of piers will be vulnerable to strong currents. This includes Stearns Park in Ludington, Mears State Park in Pentwater, and Muskegon State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
301 WHUS43 KGRR 200209 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1009 PM EDT Mon Aug 19 2024 MIZ037-043-050-200315- /O.CAN.KGRR.BH.S.0020.000000T0000Z-240820T0800Z/ Mason-Oceana-Muskegon- 1009 PM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves will continue to subside overnight. However a period of stronger north-northwest winds Tuesday afternoon and evening may lead to a moderate swim risk developing later in the day. $$ MIZ056-064-071-200800- /O.CON.KGRR.BH.S.0019.000000T0000Z-240820T0800Z/ Ottawa-Allegan-Van Buren- 1009 PM EDT Mon Aug 19 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Even though winds and waves will subside late tonight into Tuesday morning, a period of stronger north- northwest winds Tuesday afternoon and evening may lead to a moderate swim risk developing later in the day. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 12:10 PM EDT, 1 hour 51 minutes earlier. Its key messages:
- Showers/storms through Sunday
- Fair and cool next week
Area forecast discussion, Aug 17, 12:10 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1210 PM EDT Sat Aug 17 2024
.KEY MESSAGES...
- Showers/storms through Sunday
- Fair and cool next week
&&
.DISCUSSION...
Issued at 328 AM EDT Sat Aug 17 2024
- Showers/storms through Sunday
No big changes to the going forecast.
Surface low pressure was located over western Lake Michigan early
this morning. Water vapor imagery showed the deep upper trough a
bit farther west across western Wisconsin. Both will slowly move
east today through Sunday. Convection will once again be modulated
by the diurnal uptick in instability and by short waves rotating
around the upper low.
One such short wave is poised to move across the cwa this
morning. Regional radar doesn't show much activity over Wisconsin
but as diurnal heating occurs, we'll see MUCAPE values climb to
around 1200 j/kg by this afternoon which will be more than enough
for convection to develop. We'll carry highest PoPs this
afternoon. Limited shear will be in place through the weekend, so
strong/severe storms are not expected. Another lull in activity is
expected tonight as instability plummets.
Sunday, both the surface and upper lows should be over Lake Huron.
Any residual shortwaves will mainly affect the eastern cwa as they
move south from the Straits which is how we'll paint the PoPs.
Despite highs in the mid 70s today and Sunday, dewpoints will be
uncomfortably high around 70 making for very humid conditions.
- Fair and cool next week
The rain showers should be moving out Sunday evening as the upper
trough axis and surface low moves off to the east. Fair weather with
below normal temperatures can be expected next week as northwest
flow regime brings in surface high pressure of Canadian origin.
Overnight lows will drop into the 40s to lower 50s Monday, Tuesday
and Wednesday nights.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1210 PM EDT Sat Aug 17 2024
Based on latest trends and model data, feel confident enough that
thunderstorms will stay distant east of MKG this afternoon. Also
reasonably confident that thunderstorms will not affect AZO and
BTL vicinity. Kept TS in the TAFs for GRR, LAN, and JXN. Slow-
moving low pressure system over the Great Lakes will continue to
touch off scattered moderate-heavy rain showers, some with
lightning, along zones of greater instability and wind
convergence. These showers will peak in coverage and intensity
this afternoon-evening with daytime heating, then mostly diminish
tonight. Ceilings will likely trend deeper into MVFR or IFR
around 05 to 14 Z.
&&
.MARINE...
Issued at 328 AM EDT Sat Aug 17 2024
A moderate swim risk and hazardous boating conditions will exist
today south of Grand Haven where waves up to 4 feet are expected.
A Small Craft Advisory and Beach Hazards statement are in effect
for this area.
Once low pressure moves east tonight, wind and waves will increase
again Sunday morning across the entire nearshore and headlines may
be warranted then as well.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Sunday morning through Sunday
evening for MIZ037-043-050.
Beach Hazards Statement through Sunday evening for MIZ056-064-
071.
MARINE...Small Craft Advisory until midnight EDT Sunday night for
LMZ844>846.
Small Craft Advisory from 8 AM Sunday to midnight EDT Sunday
night for LMZ847>849.
&&
DISCUSSION...Ostuno/04
AVIATION...CAS
MARINE...04Hazardous weather outlook, Aug 17, 3:34 AM EDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 334 AM EDT Sat Aug 17 2024 MIZ037>040-043>046-050>052-056>059-064>067-071>074-180745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 334 AM EDT Sat Aug 17 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Non severe thunderstorms are expected, mainly today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Non severe thunderstorms are possible Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-180745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 334 AM EDT Sat Aug 17 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms are expected today. Wind and waves will be hazardous to boaters and beach goers south of Grand Haven .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday. Wind and waves may become hazardous to boaters and beach goers Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Aug 17, 8:28 AM EDT, 5 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
828 AM EDT Sat Aug 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Rain 2 N Spring Lake 43.10N 86.19W
08/17/2024 M2.44 Inch Ottawa MI Mesonet
24 hour total. Mesonet station AV822 Spring
Lake.
0700 AM Rain Banfield 42.46N 85.29W
08/17/2024 M2.01 Inch Barry MI Cocorahs
24 hour total. Cocorahs station MI-BR-22
Battle Creek 11.7 NNW.
0600 AM Rain Grand Haven 43.05N 86.23W
08/17/2024 M1.65 Inch Ottawa MI Cocorahs
24 hour total. Cocorahs station MI-OW-61
Grand Haven 0.2 SW.
0800 AM Rain 4 SSW Allegan 42.48N 85.88W
08/17/2024 M1.65 Inch Allegan MI Trained Spotter
24 hour total.
0700 AM Rain Otsego 42.46N 85.70W
08/17/2024 M1.58 Inch Allegan MI Cocorahs
24 hour total. Cocorahs station MI-AN-30
Otsego 0.1 WSW.
0602 AM Rain 3 NE Otsego 42.49N 85.66W
08/17/2024 M1.51 Inch Allegan MI Cocorahs
24 hour total. Cocorahs station MI-AN-9
Plainwell 2.9 NNW.
0700 AM Rain 1 SE Allendale 42.98N 85.94W
08/17/2024 M1.35 Inch Ottawa MI Cocorahs
24 hour total. Cocorahs station MI-OW-67
Allendale 1.1 SE.
0755 AM Rain 1 ENE Norton Shores 43.17N 86.23W
08/17/2024 M1.34 Inch Muskegon MI ASOS
24 hour total. ASOS station KMKG Muskegon
County Airport.
0800 AM Rain 5 E Plainwell 42.45N 85.54W
08/17/2024 M1.34 Inch Barry MI Cocorahs
24 hour total. Cocorahs station MI-BR-9
Plainwell 5.4 E.
0700 AM Rain 5 SSE Woodville 43.61N 85.64W
08/17/2024 M1.29 Inch Newaygo MI Cocorahs
24 hour total. Cocorahs station MI-NW-8
White Cloud 7.5 ENE.
0700 AM Rain 3 NNW Stanwood 43.63N 85.48W
08/17/2024 M1.29 Inch Mecosta MI Cocorahs
24 hour total. Cocorahs station MI-ME-11 Big
Rapids 5.4 S.
0700 AM Rain 3 E Rodney 43.68N 85.27W
08/17/2024 M1.27 Inch Mecosta MI Cocorahs
24 hour total. Cocorahs station MI-ME-14 3 E
Rodney.
&&
CASLocal storm report, Aug 17, 1:26 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
126 PM EDT Sat Aug 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain Muskegon 43.23N 86.26W
08/17/2024 M1.92 Inch Muskegon MI Trained Spotter
24 hour total.
&&
CASThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:17 PM EDT | Special Weather Statement | GRR | Cass | 58 min |
| Aug 16, 11:12 PM EDT | Special Weather Statement | GRR | Kent | 48 min |
| Aug 17, 2:01 PM EDT | Small Craft Advisory | GRR | 56 hr |
Nearby
Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.